Alert archive / New Mexico / Flash Flood Warnings in 2010
Flash Flood Warning 21, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 25, 2010, 3:41 PM MDT for Sierra County, New Mexico. It was in force for 109 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2010, 3:41 PM MDT (21:41 UTC)
- Expired
- Jul 25, 2010, 5:30 PM MDT
- In force
- 109 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 110 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 485 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
327 WGUS54 KEPZ 252141 FFWEPZ NMC051-252330- /O.NEW.KEPZ.FF.W.0021.100725T2141Z-100725T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 341 PM MDT SUN JUL 25 2010 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN SIERRA COUNTY IN SOUTH CENTRAL NEW MEXICO... * UNTIL 530 PM MDT * AT 336 PM MDT...METEOROLOGISTS USING DOPPLER WEATHER RADAR HAVE DETECTED THUNDERSTORMS PRODUCING VERY HEAVY LOCALIZED RAINFALL IN THE WARNED AREAS. IN ADDITION...LAW ENFORCEMENT OFFICIALS REPORTED FLOODING PROBLEMS IN THE TRUTH OR CONSEQUENCES URBAN AREA. WEATHER SPOTTERS HAVE REPORTED SOME FLOODING OF THE ROADWAYS IN THE POVERTY CREEK REGION * LOCATIONS IMPACTED INCLUDE... WINSTON... TRUTH OR CONSEQUENCES... MONTICELLO... HILLSBORO... CABALLO... LAS PALOMAS... POVERTY CREEK... ENGLE... CHLORIDE... PLACITAS... ALAMOSA CANYON... ROCK HOUSE... NORTH MONTICELLO POINT... CABALLO LAKE STATE PARK... RADAR INDICATES A FEW AREAS HAVE RECEIVED MORE THAN 2 INCHES OF RAINFALL IN THE LAST HOUR AND A HALF IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF .5 TO 1.5 INCHES ARE POSSIBLE IN THE NEXT HOUR ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RAINFALL CAN QUICKLY TURN DRY DESERT WASHES AND ARROYOS INTO RAGING RIVERS...EVEN IN AREAS FAR FROM WHERE RAIN HAS FALLEN. DO NOT ATTEMPT TO CROSS FLOODED ARROYOS. SWIFTLY MOVING WATER CAN CARVE DEEP CHANNELS IN PREVIOUSLY SHALLOW WASHES...AND WATER CAN BE MUCH DEEPER THAN IT APPEARS. IF YOUR ROUTE BECOMES CUT OFF BY FLOODED ARROYOS...WAIT FOR FLOOD WATERS TO RECEDE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN DRAINAGE BASINS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AREAS AND LOW LYING AREAS. && LAT...LON 3348 10702 3293 10692 3270 10762 3349 10789 $$ NOVLAN
1 follow-up statement
387 WGUS74 KEPZ 252326 FFSEPZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 526 PM MDT SUN JUL 25 2010 NMC051-252336- /O.EXP.KEPZ.FF.W.0021.000000T0000Z-100725T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SIERRA NM- 526 PM MDT SUN JUL 25 2010 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WESTERN SIERRA COUNTY WILL BE ALLOWED TO EXPIRE AT 530 PM MDT... ALTHOUGH THE FLASH FLOOD WARNING WILL EXPIRE...SCATTERED THUNDERSTORMS WILL CONTINUE IN THE AREA THIS EVENING WITH THE POTENTIAL TO PRODUCE BRIEF HEAVY DOWNPOURS...SO CAUTION IS ADVISED ESPECIALLY WHERE RAIN IS FALLING OVER AREAS THAT HAVE ALREADY RECEIVED RAIN IN THE PAST TWO DAYS...AS NOT MUCH ADDITIONAL RAINFALL WILL BE NEED TO AGGRAVATE FLOODING ISSUES. EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. ARROYOS OR STREAMS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE IMMEDIATE SERIOUS FLOOD THREAT. BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER CROSSINGS. BE PARTICULARLY CAUTIOUS AT NIGHT WHEN IT IS DIFFICULT TO SEE PREVIOUS FLOODED AREAS.IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. A FLASH FLOOD WATCH CONTINUES IN EFFECT UNTIL 11 PM. LAT...LON 3348 10702 3293 10692 3270 10762 3349 10789 $$ NOVLAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 2:39 PM MDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 25, 2:39 PM MDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
239 PM MDT SUN JUL 25 2010
.SYNOPSIS...
DEEP SUBTROPICAL MOISTURE REMAINS OVER THE REGION AND THE AIRMASS
IS UNSTABLE. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO DEVELOP THROUGH THE AFTERNOON AND EVENING HOURS. MANY
OF THESE STORMS WILL PRODUCE HEAVY RAIN AND MOVE VERY SLOWLY. THUS
THERE IS POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN
EFFECT UNTIL 11 PM TONIGHT. SOME DRYING MONDAY AND TUESDAY WILL
LESSEN RAIN AND FLOODING CHANCES FOR AREAS EAST OF THE RIO
GRANDE. HOWEVER ENOUGH MOISTURE WILL REMAIN FOR ISOLATED STORMS TO
CONTINUE. WEST OF THE RIO GRANDE MORE NUMEROUS STORMS AND HEAVY
RAIN IS LIKELY. TEMPERATURES WILL HOVER BELOW OR NEAR NORMAL FOR
MOST OF THE WEEK. BY MID WEEK RAIN CHANCES INCREASE AGAIN AS
ANOTHER TROUGH MOVES OVER FROM THE GULF OF MEXICO.
&&
.DISCUSSION...
MORNING EPZ SOUNDING SHOWED 1.50" OF PW...AND WATER VAPOR
SATELLITE SHOWED THAT THE DEEP SUBTROPICAL MOISTURE PLUME REMAINS
SLUNG OVER THE CWFA. DESPITE COOL SURFACE TEMPS AND CLOUD COVER
THE ATMOSPHERE IS MARGINALLY UNSTABLE. ALOFT THERE IS A WELL
DEFINED TROUGH OVER THE AZ/NM BORDER OVER THE GILA REGION. EAST
1/3RD OF THE CWFA HAS BEEN UNDER THICK CLOUD W/ SCATTERED SHOWERS
ALL MORNING. WEST A LOT MORE SUN. THUS EXPECT BETTER STORM
DEVELOPMENT OVER THE CENTRAL AND WESTERN ZONES THIS AFTERNOON AND
EVENING DUE TO STRONGER SURFACE DESTABILIZATION AND UPPER TROUGH.
THIS HIGHER POPS WEST VS. EAST. HAVE TO WATCH TO OUR SOUTH THIS
EVENING AS A TIGHT CYCLONIC SPIN OVER CHIHUAHUA CAN BE SEEN
TRACKING NORTH TOWARD THE BORDERLAND.
FOR TOMORROW...MODELS SHOW UPPER RIDGE STRENGTHENING TO OUR NORTH
AND A DRIER NE FLOW ALOFT INTO ALL BUT THE WESTERN 1/3RD OF THE
CWFA. IN ADDITION AN APPROACHING TROUGH ACROSS TX WILL HELP TO
SHOVE MOISTURE WEST AND PROVIDE SOME UPPER SUBSIDENCE TO THE
EASTERN PORTIONS OF THE FORECAST AREA. THUS WILL SHOW LOWER POPS
EAST AND HIGHER WEST. TUESDAY'S PATTERN LOOKS SOMEWHAT SIMILAR AS
THE INVERTED TROUGH FROM TX SLOWLY CONTINUES TO TRACK WEST.
HOWEVER A BIT OF DIFLUENCE ALOFT JUST BEFORE THE TROUGH ARRIVES
COULD SPARK A BIT MORE ACTIVITY OVER THE CWFA.
WEDNESDAY THE INVERTED TX TROUGH ARRIVES AND LOOKS TO LINGER
THROUGH FRIDAY. A WAVE OF INCREASED MOISTURE AND INSTABILITY WILL
ACCOMPANY THIS FEATURE...MOVING IN FROM THE EAST...HELPING TO
INCREASE RAIN AND THUNDERSTORM CHANCES ACROSS ALL PORTIONS OF THE
CWFA. TEMPERATURES WILL RUN BELOW NORMAL WITH A RISE TO NEAR
NORMAL TUE AND WED...BEFORE DROPPING BACK BELOW LATE WEEK WITH THE
INCREASED CLOUDS AND RAIN.
FINALLY...NEXT WEEKEND THE MODELS SHOW A HIGH PRESSURE RIDGE
BUILDING BACK OVER TEXAS AND SHOVING THE DEEPER MOISTURE WEST INTO
SOUTHWEST NM AND EASTERN AZ. THUS WILL ONCE AGAIN SEE A GRADATION
OF RAIN CHANCE FROM BEST WEST AND LOWER EAST.
14 - BIRD
&&
.AVIATION...VALID 26/00Z-2700Z
INCREASING SOUTHEAST WINDS ALOFT FROM THE GULF OF MEXICO...AND
APPROACH OF ANOTHER SHORTWAVE TOUGH...WILL HELP PUSH SUB-TROPICAL
MOISTURE STREAM BACK AND EMBEDDED DISTURBANCES WESTWARD OVER US
BEGINNING THIS EVENING. ONE IN PARTICULAR MOVING UP ACROSS WRN
CHIHUAHUA...SHOULD BRING SCT-NMRS +TSRAGS/TOPS430/VSBY 1-3SM/WINDS
VRB 35G50KTS TO HIDALGO/LUNA AND SOUTHERN GRANT COUNTIES GENLY FROM
01Z TO 06Z. ELSEWHERE ISOLD-SCT +TSRAGS/TOPS400/VSBY 3-5SM/WINDS
25G40KT...WILL BE THE RULE WITH PLENTY OF MOISTURE AND SUMMER
HEATING. INDIVIDUAL CELLS WILL GENERALLY TRACK 5-10 MPH FROM SSE-
NNW.
22 - TRIPOLI
&&
.FIRE WEATHER...
INCREASING SOUTHEAST WINDS ALOFT FROM THE GULF OF MEXICO...AND
APPROACH OF ANOTHER SHORTWAVE TOUGH...WILL HELP PUSH SUB-TROPICAL
MOISTURE STREAM BACK AND EMBEDDED DISTURBANCES WESTWARD OVER US
BEGINNING THIS EVENING. ONE IN PARTICULAR MOVING UP ACROSS WRN
CHIHUAHUA...SHOULD BRING SCT-NUMEROUS SHOWERS AND THUNDERSTORMS
OVER FAR SOUTHWEST NM EARLY THIS EVENING. MONDAY SHOULD SEE STORMS
CONCENTRATE WEST OF THE RIO GRANDE...AS MOISTURE STREAM HEADS
TOWARDS AZ. TUESDAY WILL LIKELY SEE DOWNTURN IN STORM ACTIVITY
AREA-WIDE. AN INCREASE IN STORMS IS EXPECTED LATER WEDNESDAY
THROUGH END OF THE WORK WEEK...WITH APPROACH OF THE NEXT WAVE. MIN
RH WILL GENERALLY RANGE FROM 40%-50% OVER THE LOWLANDS...AND OVER
50% ABOVE 7000 FT. HAINES INDICIES OF 2-3 ARE EXPECTED ALL AREAS
THROUGH THE PERIOD. FREQUENT CLOUD TO GROUND LIGHTNING...VERY
HEAVY RAINFALL AND GUSTY OUTFLOW WINDS REMAIN THE SIGNIFICANT
THREATS WITH STORMS THROUGH THE PERIOD.
22 - TRIPOLI
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 69 90 70 92 71 / 40 20 20 20 20
SIERRA BLANCA TX 64 84 65 86 66 / 40 20 20 10 20
LAS CRUCES 66 89 67 90 68 / 50 30 20 20 20
ALAMOGORDO 63 89 64 93 64 / 40 20 20 20 20
CLOUDCROFT 47 69 48 71 48 / 60 30 20 30 30
TRUTH OR CONSEQUENCES 63 88 64 91 64 / 60 30 20 20 20
SILVER CITY 55 80 56 83 57 / 80 40 30 30 30
DEMING 63 88 64 90 65 / 60 30 20 20 20
LORDSBURG 64 90 65 92 64 / 70 40 30 30 20
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH UNTIL 11 PM MDT THIS EVENING FOR NMZ022>025-
030>032.
TX...FLASH FLOOD WATCH UNTIL 11 PM MDT THIS EVENING FOR TXZ055-056.
&&
14/BIRDHazardous weather outlook, Jul 25, 11:38 AM MDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1115 PM MDT SUN JUL 25 2010 NMZ022>025-030>032-TXZ055-056-261730- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1115 PM MDT SUN JUL 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF SOUTH CENTRAL AND SOUTHWEST NEW MEXICO AS WELL AS SOUTHWEST TEXAS UNTIL 11:00 PM TONIGHT. PLEASE REFER TO THE LATEST FLOOD WATCH STATEMENT FROM THE NATIONAL WEATHER SERVICE IN EL PASO FOR DETAILS. SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS PERSIST OVER MUCH OF THE AREA. A DEEP SUBTROPICAL MOISTURE IS IN PLACE ACROSS THE BORDERLAND TODAY. WINDS ALOFT ARE LIGHT AND STORMS ARE EXPECTED TO BE SLOW MOVING. THE COMBINATION OF ABUNDANT MOISTURE AND SLOW STORM MOVEMENT WILL MEAN STORMS THAT FORM TODAY WILL HAVE THE POTENTIAL TO PRODUCE TORRENTIAL RAINFALL WITH RAINFALL RATES AS HIGH AS TWO INCHES PER HOUR. THE MOST LIKELY ADVERSE IMPACT WILL BE FLASH FLOODING. SOME OF THESE STORMS MAY SMALL HAIL AND WINDS UP TO 50 MPH. ALL THUNDERSTORMS PRODUCE DEADLY LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MOISTURE IS EXPECTED TO SHOVE WEST A BIT MONDAY AND TUESDAY AND CONCENTRATE ALONG THE AZ/NM BORDER. AREAS WEST OF THE RIO GRANDE WILL CONTINUE TO SEE POTENTIAL FOR HEAVY RAINFALL AND ISOLATED FLASH FLOODING. ENOUGH RESIDUAL MOISTURE WILL HANG BACK OVER THE CENTRAL AND EASTERN CWFA TO WARRANT STORM POTENTIAL CONTINUING OVER AREAS EAST OF THE RIO GRANDE. A RETURN TO WETTER CONDITIONS IS POSSIBLE LATER NEXT WEEK AS AN UPPER WAVE MOVES IN FROM THE EAST ACROSS TEXAS .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. SPOTTERS ARE URGED TO REPORT SEVERE WEATHER CONDITIONS TO THE NATIONAL WEATHER SERVICE VIA OUR TOLL FREE LINE. BIRD
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:26 PM MDT | Areal Flood Advisory | EPZ | Grant, Hidalgo | 84 min |
| Jul 24, 9:06 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Sierra | 114 min |
| Jul 24, 9:10 PM MDT | Areal Flood Advisory | EPZ | Luna | 2 hr |
| Jul 24, 10:42 PM MDT | Areal Flood Advisory | EPZ | Grant, Sierra | 2 hr |
| Jul 25, 5:51 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Luna | 114 min |
Nearby
Flash Flood Warnings in New Mexico, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.